MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 10X40; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 10X40; STENT, ILIAC
Model Number C10040SL
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: guidewire (vassallo, filmec).Additional information to include from phone number: (b)(6).The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 10x40 smart control iliac self-expanding stent (ses) was inserted and delivered after a non-cordis guidewire had crossed the lesion.The locking pin of the smart stent was released and the complaint stent was started to be deployed with the tuning dial.However, the outer was not able to be slid.The slid lever was withdrawn but the same issue continued.Being deployed approximate 10 cm from the distal end already, the complaint smart stent was removed from the patient slowly.The procedure was completed using another smart control product (10x40).There was no reported patient injury.The lesion was at the right iliac artery and a cross-over approach was made.An intravascular ultrasound (ivus) was used to confirm the lesion.The device will not be returned for evaluation as it was being discarded.
 
Additional Manufacturer Narrative
A smart control 10mm x 40 mm iliac self-expanding stent (ses) was inserted and delivered after a non-cordis guidewire had crossed the lesion.The locking pin of the smart stent was released, and the complaint stent started to be deployed with the tuning dial.However, the outer sheath was unable to slide.The slide lever was withdrawn but the same issue continued.Being deployed approximately 10 cm from the distal end already, the complaint smart stent was removed from the patient slowly.The procedure was completed using another smart control product (10x40).The lesion was at the right iliac artery and a cross-over approach was made.An intravascular ultrasound (ivus) was used to confirm the lesion.There was no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot 17762816 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis and based on the limited information provided, the reported ¿deployment lever- sliding difficulty¿ and the reported stent delivery system (sds)-ses-deployment difficulty - partial deployment¿ could not be confirmed and the exact root cause could not be determined.Handling factors may have contributed to the reported event.According to the instructions for use, which are not intended as a mitigation of risk, ¿after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn, and another system should be used.¿ neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
SMART CONTROL, ILIAC 10X40
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key9664287
Report Number9616099-2020-03510
Device Sequence Number2536021
Product Code NIO
UDI-Device Identifier20705032024614
UDI-Public20705032024614
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberC10040SL
Device Catalogue NumberC10040SL
Device Lot Number17762816
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer02/20/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1